Alert archive / Pennsylvania / Flash Flood Warnings in 2002
Flash Flood Warning 46, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jun 13, 2002, 1:19 PM EDT for Washington County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2002, 1:19 PM EDT (17:19 UTC)
- Expired
- Jun 13, 2002, 4:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Washington County, PA
The radar
The Pittsburgh radar (KPBZ), 38 km from the middle of the area, began a volume at 17:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 5.3 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 298 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 648 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 131719 FFWPBZ PAC125-132015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 115 PM EDT THU JUN 13 2002 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... WASHINGTON COUNTY IN PENNSYLVANIA * UNTIL 415 PM EDT * AT 115 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED 1.5 TO 2.0 INCHES OF RAIN HAS FALLEN OVER SOUTHEASTERN PORTIONS OF WASHINGTON COUNTY OVER THE LAST 1 TO 2 HOURS. THE HEAVIEST RAIN HAS FALLEN OVER THE CHARLEROI AND SPEERS AREAS. OLD STATE ROUTE 71 IS CLOSED AND ROGERS LANE IS CLOSED DUE TO A ROCK SLIDE. MORE RAIN WILL BE FALLING OVER THIS AREA DURING THE AFTERNOON HOURS. <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 9:58 AM EDT, 3 hours 21 minutes earlier.
Area forecast discussion, Jun 13, 9:58 AM EDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 958 AM EDT THU JUN 13 2002 POSTED A FLOOD WATCH GARRETT TUCKER AND PRESTON COUNTIES THROUGH MIDNIGHT. COORDINATED WITH RLX. WILL MONITOR THE REMAINING SOUTHERN TIER OF COUNTIES AND EXPAND THE FLOOD WATCH IF NECESSARY THROUGH THE DAY. CURRENT BATCH OF RAIN WILL BE EXITING OVER THE NEXT 3 TO 4 HOURS. WILL DEPEND ON DEVELOPMENT THIS AFTERNOON. FARTHER NORTH...THINK CHANCE OF RAIN SHOWER WILL ONLY MAKE IT AS FAR NORTH AS PIT METRO AREA THIS AFTERNOON. .PBZ... MD...FLOOD WATCH FOR THURSDAY FOR ZONE MDZ001. OH...NONE. PA...NONE. WV...FLOOD WATCH FOR THURSDAY FOR ZONES WVZ023...WVZ041. JMP
In the hours before
Special weather statement, Jun 13, 11:27 AM EDT, 1 hour 52 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-132130- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1127 AM EDT THU JUN 13 2002 ...SEVERE THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER WESTERN PENNSYLVANIA...EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND WESTERN MARYLAND TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND WILL BECOME MORE NUMEROUS TONIGHT. SOME STORMS MAY CONTAIN LARGE HAIL AND DAMAGING WINDS...ESPECIALLY DURING THE AFTERNOON AND EVENING. HEAVY DOWNPOURS ARE ALSO POSSIBLE. THE BIGGEST THREAT IS LOCATED NEAR THE CITY OF PITTSBURGH AND SOUTH. SKYWARN ACTIVATION MAY BE NEEDED. STAY TUNED TO NOAA WEATHER RADIO FOR UPDATES AND POSSIBLE WARNINGS.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 12:43 PM EDT | Flash Flood Warning | PBZ | Fayette | 3 hr |
| Jun 13, 12:56 PM EDT | Flash Flood Warning | PBZ | Westmoreland | 3 hr |
| Jun 13, 1:41 PM EDT | Flash Flood Warning | PBZ | Indiana | 3 hr |
| Jun 13, 2:12 PM EDT | Flash Flood Warning | PBZ | Greene | 3 hr |
| Jun 13, 3:37 PM EDT | Flash Flood Warning | PBZ | Fayette | 3 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.